MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS
Catalog Number GS9080SD
Medical Device Problem Codes Crack (1135); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, the physician removed a cerebase guide catheter distal access (gs9080sd, 31403078) from the packaging and tried to attach a valve to it but found it difficult to tighten the valve around it.Then he noticed a small crack in the hub of the cerebase.The doctor used an infinity guide sheath and finished the case.There was no patient injury reported.Additional event information was received on 24-dec-2024 indicating that there was no possibility of air being injected into the patient.The device had not been re-shaped after removal from packaging.The procedure was no delayed by the event.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b4, d9, g3, g6, h2, h3, and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, the physician removed a cerebase guide catheter distal access (gs9080sd, 31403078) from the packaging and tried to attach a valve to it but found it difficult to tighten the valve around it.Then he noticed a small crack in the hub of the cerebase.The doctor used an infinity guide sheath and finished the case.There was no patient injury reported.Additional event information was received on 24-dec-2024 indicating that there was no possibility of air being injected into the patient.The device had not been re-shaped after removal from packaging.The procedure was no delayed by the event.A non-sterile gs 90, 80 cm, straight, distal was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no apparent damage was noted.The catheter was connected to a y-connector, and the hub was found cracked at the fusion joint.Water was leaking from the cracked condition.- ft-ir: overall, infrared spectroscopy revealed that hub is made with polycarbonate- base material.Comparison test with control hub revealed that both components shared same chemical composition, no relevant differences were observed between hub components in ftir terms.The root cause for fracture condition cannot be ascertained by ftir terms.-manufacturing investigation: the catheter associated with the complaint was reviewed by the product engineering team (pet) and the process assurance laboratory (pal).The inspection confirmed that the luer hub was cracked near the thread proximal area.The potential causes of failure are improper drying of the material or the use of incorrect material.However, during the confirmation of manufacturing controls, it was verified that the correct material and drying time were properly documented on the device history record (dhr).Therefore, no additional actions are required in the manufacturing process.The residual risk for this failure mode is classified as bar (low).Following the manufacturing investigation and review of the relevant dhrs, it was confirmed that all manufacturing controls related to hub visual inspection were carried out.According to the risk assessment, the hub failure mode is effectively mitigated under the normal manufacturing process.The j&j medtech process includes mitigations for the identified failure mode, and no gaps in the manufacturing process were found.Risk documentation was reviewed to determine if there is a potential cause related to hub manipulation during the surgical procedure.According to the risk documentation hub damage is a potential failure that can occur during device handling when attaching the catheter to the rhv.This damage may lead to a surgical delay.- conclusion: the investigation confirmed that all process steps, material handling, machine setup, and inspection activities were carried out in accordance with approved procedures.Additionally, personnel involved with the affected lot were properly trained and certified.No deficiencies or deviations in the manufacturing process were identified.Based on the evidence gathered, it is concluded that the reported issue is not related to manufacturing.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREBASE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21067031
Report Number3008114965-2025-00005
Device Sequence Number8484259
Product Code QJP
UDI-Device Identifier10886704082316
UDI-Public(01)10886704082316(17)260930(10)31403078
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K192806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberGS9080SD
Device Lot Number31403078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2024
Supplement Date Received by Manufacturer01/16/2025
05/14/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/17/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown